Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Obstetrics
Question: I have a UTI, but could I be pregnant?
|fotogaia414 - Sat Sep 19, 2009 12:25 am|
I currently have a UTI. I have Been on Macrobid 100mg for about a week. Just started my second week on the antibiotic. I am about a week late on my period, and my breasts are tender, sore, and swollen. I have light nausea off and on all day. I have been extra tired, and very emotional. Also, I occasionally get light headed. Is it possible I am pregnant? Or, is it possible the stress from the infection has delayed my period?
|fotogaia414 - Sat Sep 19, 2009 5:53 pm|
I feel I should mention also, that when I woke up this morning, I noticed the along with my breast being swollen and sore, my nipples have also enlarged, and gotten darker.
|Debbie Miller, RN - Sun Sep 20, 2009 1:04 am|
If you are sexually active there is a chance you could be pregnant, but yes, antibiotics and infections can also delay your period. Women often have hormonal fluctuations which could cause the symptoms you describe.
If you feel you might be pregnant, take a home pregnancy test to be sure. They should be accurate for you now.
|fotogaia414 - Mon Sep 21, 2009 1:40 am|
Thanks. Took a pregnancy test. It came up negative, and surprise, surprise, I got my period the next day. I think between the stress of the infection and the stress of my thinking I was pregnant prevented it. Thank you for your help.
|Debbie Miller, RN - Tue Sep 22, 2009 10:56 am|
That is very common actually! Thanks for the update and for your inquiry.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.